MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC

DAVIS & GECK CARIBE LTD POLYSORB; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Model Number GL-332
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, prior to use of the device, when taking out the suture with two needle from the packaging, it was found that there is only one needle.Another device was used to resolve the issue.There was no patient involvement.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the foil pouch was returned fully opened with the suture and retainer removed.The suture was returned wound around the foil pouch with one needle attached.Upon microscopic inspection of the suture end no damage or fraying was observed.The suture was measured with a yard stick, and determined the suture length to be within specification at 35 7/8 inches.The original suture length according to the product description was 36 inches.It was reported that the needle quantity was incorrect.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: progressive loss of tensile strength and eventual absorption of the absorbable sutures occurs by means of hydrolysis.This loss is triggered when exposed to the environment or clinical application.Damage during use may result in inadequate sample length to perform testing and/or deformation of the suture contributing to a loss in tensile strength.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
POLYSORB
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC AC
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
Manufacturer (Section G)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR   0101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20587853
Report Number9612501-2024-02761
Device Sequence Number20474845
Product Code GAM
UDI-Device Identifier10884521045286
UDI-Public10884521045286
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGL-332
Device Catalogue NumberGL-332
Device Lot NumberD4B3895Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2024
Supplement Date Received by Manufacturer01/06/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown